Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 111, NWS Quad Cities, IA

June 17, 2017Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2017, 5:36 PM CDT for Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 39 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2017, 5:36 PM CDT (22:36 UTC)
Expired
Jun 17, 2017, 6:15 PM CDT
In force
39 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 43 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:40 PM CDTTSTM WND DMG2 N Ardon, IANWS SURVEY CONCLUDED THAT DAMAGE DONE IN THIS AREA WAS CONSISTENT WITH THUNDERSTORM WIND DAMAGE. DAMAGE TO ROOFING WAS IDENTIFIED ALONG WITH UPROOTED AND SNAPPED TREE BRANCHES. ONE STRUCTURE LOST ITS ROOF AND THEN HIT A HOUSE. WIDESPREAD WINDS OF 70 TO 80 MPH
Jun 17, 5:45 PM CDTTSTM WND DMG1 E Muscatine, IATREE DAMAGE NOTED ON THE EAST SIDE OF MUSCATINE. WINDS ESTIMATED ABOVE 60 MPH.
Jun 17, 5:45 PM CDTHAIL 12 W Muscatine, IAQUARTER SIZE HAIL ACCOMPANIED BY ESTIMATED 50 MPH WINDS. POWER WENT OUT AT TIME OF REPORT.
Jun 17, 5:45 PM CDTHAIL 1.25Nnw Muscatine, IA
Jun 17, 5:49 PM CDTHAIL 1.252 Nnw Muscatine, IA
Jun 17, 5:50 PM CDTHAIL 1.25Sw Muscatine, IALASTED FOR 3 MINUTES.
Jun 17, 5:52 PM CDTHAIL 13 Ne Muscatine, IAPEA TO NICKEL
Jun 17, 5:52 PM CDTHAIL 1.752 Nne Muscatine, IA
Jun 17, 5:55 PM CDTHAIL 21 Ene Muscatine, IAMOST HAIL WAS GOLF BALL SIZE, BUT THERE WERE A FEW UP TO 2 INCHES IN DIAMETER.
Jun 17, 5:57 PM CDTTSTM WND DMGNe Muscatine, IASMALL TREE BLOWN OVER. ESTIMATED WIND SPEED OF 65 MPH.
Jun 17, 5:57 PM CDTHAIL 1.25Ne Muscatine, IASOME A LITTLE LARGER THAN HALF DOLLAR.HAIL LASTED FOR 7 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

731 
WUUS53 KDVN 172236
SVRDVN
ILC131-161-IAC115-139-172315-
/O.NEW.KDVN.SV.W.0111.170617T2236Z-170617T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
536 PM CDT SAT JUN 17 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rock Island County in northwestern Illinois...
  Northwestern Mercer County in northwestern Illinois...
  Central Louisa County in southeastern Iowa...
  Muscatine County in east central Iowa...

* Until 615 PM CDT

* At 534 PM CDT, a severe thunderstorm was located over Nichols, or
  10 miles west of Muscatine, moving east to southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Muscatine, Blue Grass, Buffalo, Andalusia, Fruitland, Conesville,
  Eliza, Letts, Nichols, Hamlet, Montpelier, Illinois City, Fairport,
  Edgington, Aledo Mercer County Airport, Cranston, Clark's Ferry
  Recreation Area, New Era, Pleasant Prairie and Saulsbury Bridge
  Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4155 9136 4153 9078 4145 9079 4146 9068
      4122 9070 4134 9136 4154 9137
TIME...MOT...LOC 2234Z 277DEG 28KT 4145 9127 

HAIL...1.00IN
WIND...60MPH
 
$$

12
3 follow-up statements
578 
WWUS53 KDVN 172248
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
548 PM CDT SAT JUN 17 2017

IAC115-172257-
/O.CAN.KDVN.SV.W.0111.000000T0000Z-170617T2315Z/
Louisa IA-
548 PM CDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOUISA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved east 
out of the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CDT for
northwestern Illinois...and southeastern and east central Iowa.

LAT...LON 4154 9122 4153 9078 4145 9079 4146 9068
      4122 9070 4130 9108 4133 9107 4133 9123
      4135 9130
TIME...MOT...LOC 2247Z 278DEG 30KT 4142 9109 

$$

ILC131-161-IAC139-172315-
/O.CON.KDVN.SV.W.0111.000000T0000Z-170617T2315Z/
Rock Island IL-Mercer IL-Muscatine IA-
548 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...NORTHWESTERN MERCER AND CENTRAL
MUSCATINE COUNTIES...

At 547 PM CDT, a severe thunderstorm was located over Muscatine,
moving east at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Muscatine, Blue Grass, Buffalo, Andalusia, Fruitland, Eliza, Letts,
Hamlet, Montpelier, Illinois City, Fairport, Edgington, Aledo Mercer
County Airport, Cranston, Clark's Ferry Recreation Area, New Era,
Pleasant Prairie, Saulsbury Bridge Campground, Gingle Corners and
Petersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4154 9122 4153 9078 4145 9079 4146 9068
      4122 9070 4130 9108 4133 9107 4133 9123
      4135 9130
TIME...MOT...LOC 2247Z 278DEG 30KT 4142 9109 

HAIL...1.50IN
WIND...60MPH
 
$$

12
062 
WWUS53 KDVN 172256
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
556 PM CDT SAT JUN 17 2017

ILC131-161-IAC139-172315-
/O.CON.KDVN.SV.W.0111.000000T0000Z-170617T2315Z/
Rock Island IL-Mercer IL-Muscatine IA-
556 PM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...NORTHWESTERN MERCER AND CENTRAL
MUSCATINE COUNTIES...

At 555 PM CDT, a severe thunderstorm was located near Muscatine, 
moving east at 35 mph. This storm has a history of producing large 
hail and damaging winds over Muscatine recently.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Muscatine, Blue Grass, Buffalo, Andalusia, Fruitland, Eliza, Hamlet,
Montpelier, Illinois City, Fairport, Edgington, Aledo Mercer County
Airport, Clark's Ferry Recreation Area, New Era, Pleasant Prairie,
Gingle Corners, Petersville, Buffalo Shores, Muscatine Municipal
Airport and Loud Thunder Scout Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4153 9078 4145 9079 4146 9068 4122 9070
      4130 9108 4133 9107 4136 9118 4154 9110
TIME...MOT...LOC 2255Z 277DEG 30KT 4141 9099 

HAIL...1.75IN
WIND...70MPH
 
$$

12
211 
WWUS53 KDVN 172316
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
616 PM CDT SAT JUN 17 2017

IAC139-ILC131-161-172324-
/O.EXP.KDVN.SV.W.0111.000000T0000Z-170617T2315Z/
Rock Island IL-Mercer IL-Muscatine IA-
616 PM CDT SAT JUN 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND...
NORTHWESTERN MERCER AND CENTRAL MUSCATINE COUNTIES WILL EXPIRE AT 615
PM CDT...
        
The storm which prompted the warning has moved east out of the area.
Therefore, the warning will be allowed to expire.  However heavy 
rain is still possible with additional thunderstorms behind the 
severe storm moving off to the east.

A severe thunderstorm watch remains in effect until 100 AM CDT for
northwestern Illinois...and southeastern and east central Iowa.

LAT...LON 4153 9078 4145 9079 4146 9068 4122 9070
      4130 9108 4133 9107 4136 9118 4154 9110
TIME...MOT...LOC 2314Z 277DEG 28KT 4139 9080 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:12 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 17, 3:12 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
312 PM CDT Sat Jun 17 2017

.SYNOPSIS...
Issued at 312 PM CDT Sat Jun 17 2017

At 19Z water vapor imagery indicated a potent shortwave trough
over western south Dakota which was moving into and flattening out
the ridge over the upper Midwest. Plentiful cloud cover was seen
ahead of this trough across Iowa as a front was settled in from
south central Iowa into northern Illinois. A few showers had
developed along this boundary by mid afternoon, with areas to the
south seeing an extensive cumulus field.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 312 PM CDT Sat Jun 17 2017

Today's forecast focus is on thunderstorm chances yet this
afternoon and this evening. Beyond this evening, cooler weather is
in store for the area following the passage of a cold front.

The frontal boundary that is currently located from south central
Iowa through near KCID to KRFD will be the focus of thunderstorm
activity over the next 6 hours.

The shortwave trough over South Dakota will quickly shift east
into Iowa through 06Z tonight. Ahead of this disturbance, deep
layer shear will increase as has been ongoing already across the
region as 19Z mesoanalysis from SPC indicates 0-6km shear values
now approaching 40kts across much of Iowa from 20kts as was being
measured earlier today. Still questioning when the cap will break
to see if storms can tap into the 2000-3500 J/kg of surface based
CAPE. Forecast soundings indicate this will occur around 21Z.
Assuming this plays out and initiation occurs in the next several
hours thoughts are that cells will be able to organize and
strengthen, keeping a severe threat for the southeast 1/3 to 1/2
of the forecast area. How widespread the threat will be remains to
be seen as cells may be more isolated to scattered in nature.

Later this evening as the shortwave moves closer bringing more
significant forcing, activity will likely increase, but by this
time, the front will have moved south far enough and low level
forcing is focused into portions of Missouri into western to
southwest Illinois, so expectations are for the large line of
significant to severe storms that develops to be south of the
forecast area. While an isolated tornado cannot be ruled out, the
primary threats with these storms will be damaging winds and
large hail.

If the initial storms are slower moving or if
there are any training storms, there is potential for heavy rain
as precipitable water values of 1.7 to 1.9 inches are being
observed in the area of concern.

After the front moves through, the airmass will be much changed
with much cooler and drier air taking residence over the area.
Look for highs only in the mid 70s to around 80 degrees with
dewpoints dropping into the 50s and low 60s to make tomorrow feel
much different than the past week. There will be another impulse
of mid-level energy moving across the region on Sunday late
morning through afternoon, so may see enough lift to get some
isolated to scattered showers. Don't expect much rainfall with any
of this activity, but is enough of a chance to add in a mention of
rain and perhaps an isolated thunderstorm in the afternoon.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 312 PM CDT Sat Jun 17 2017

A cool down will be seen for the start of the work week with
temperatures rising back to or above normal the second half of the
week. The overall pattern will see numerous disturbances moving
through in the flow aloft that have the potential to create
periods of active weather.

Quiet and dry conditions will be seen Sunday night as high pressure
quickly moves through the Midwest.

On Monday, an upper level disturbance will move through the area.
Moisture is somewhat limited but there may be just enough to
generate some showers and a few thunderstorms. Temperatures will
average below normal.

Monday night looks to be quiet as another high pressure quickly
moves through the Midwest.

Another fast moving upper level disturbance will move through the
area on Tuesday. Moisture is very limited and the forcing is weak.
However, daytime heating may be just enough to generate some rain
showers.

Tuesday night on...

Tuesday night quiet and dry conditions will be seen across the area
as another high pressure moves through the Midwest.

On Wednesday, mainly dry conditions will be seen across the area. A
weak disturbance will move through in the flow aloft. The model
consensus has a slight chance to chance pops for areas north of
highway 30.

Wednesday night/Thursday, a more substantial upper level disturbance
will move through the area in combination with returning moisture.
Internally, the models are suggesting an organized thunderstorm
complex will develop across Iowa and move generally east or east
northeast. Where the thunderstorm complex develops and tracks will
be the key to the overall forecast. Right now the model consensus
has chance to likely pops for Wednesday night and slight chance pops
in the far east and south on Thursday for lingering precipitation.

Thursday night into Friday night the models diverge somewhat on
their respective solutions as to what will occur. There is loose
agreement that several rounds of rain will be possible in the form
of organized thunderstorm complexes. Right now the model consensus
has slight chance to chance pops for the entire area.

On Saturday, the model consensus has dry conditions for the area as
high pressure moves through the Midwest.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 127 PM CDT Sat Jun 17 2017

A cold front will move through the area this afternoon and evening
which will prompt winds to shift to the northwest at all
terminals. Thunderstorm potential has shifted southward, and with
lesser confidence on any thunder occurring at the KDBQ and KCID
terminals, did pull the TSRA mention from the forecasts. There
will likely still be some showers and isolated thunderstorms
across the area, but as it won't be widespread, will monitor for
the need to include it in the forecast rather than keep prevailing
groups in at this time. To the south, confidence is better on
thunderstorms, with the higher potential in areas south of a line
from KFFL to KVYS. On Sunday, mixing will occur later in the
morning to bring gusts to most areas of around 20-25kts from the
northwest.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Brooks
SHORT TERM...Brooks
LONG TERM...08
AVIATION...Brooks
Hazardous weather outlook, Jun 17, 10:27 AM CDT, 7 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1027 AM CDT Sat Jun 17 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181530-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1027 AM CDT Sat Jun 17 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has an enhanced risk of severe
thunderstorms south of a Wayland, Missouri to Roseville, Illinois
line. To the north of this line there is a slight risk. A rather
strong cold front will be pushing southeast across the area late
this afternoon and evening, providing the trigger for severe
thunderstorms. The primary threat will be very damaging winds up
to 80 mph, hail up to golf ball size and isolated tornadoes. A
secondary threat is isolated flash flooding, especially in
locations that have received heavy rainfall the past couple of
days.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Wednesday night through Friday, periodic rounds of thunderstorms
are expected with a quasi-stationary frontal boundary over the
Midwest. There is the potential for severe thunderstorms but there
is low confidence in timing of these storms this far out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible from 3 pm to 11 pm this afternoon
and evening generally in areas south of a Sigourney, Iowa to
Clinton, Iowa to Milledgeville, Illinois line.

Brooks

In the hours before

Local storm report, Jun 17, 1:58 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
158 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     TSTM WND DMG     DELHI                   42.43N 91.33W
06/16/2017                   DELAWARE           IA   STORM CHASER

            1 LARGE PARTIALLY ROTTEN TREE LIMB DOWN.

1051 PM     TSTM WND GST     INDEPENDENCE            42.47N 91.89W
06/16/2017  E55.00 MPH       BUCHANAN           IA   TRAINED SPOTTER

            TREES BENDING BUT NO DAMAGE.

1104 PM     TSTM WND GST     S VINTON                42.16N 92.03W
06/16/2017  M43.00 MPH       BENTON             IA   BROADCAST MEDIA

            BROADCAST MEDIA REPORT A MEASURED GUST AT THE
            VINTON-SHELLSBURG HIGH SCHOOL.

1230 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
06/17/2017  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL TOTAL FROM 12 AM TO 1230 AM.

0653 AM     HEAVY RAIN       4 ENE FREEPORT          42.32N 89.57W
06/17/2017  M1.20 INCH       STEPHENSON         IL   TRAINED SPOTTER

            TOTAL FROM OVERNIGHT.

0659 AM     HEAVY RAIN       4 S DEWITT              41.76N 90.55W
06/17/2017  M1.11 INCH       SCOTT              IA   CO-OP OBSERVER

0659 AM     HEAVY RAIN       SW DURANT               41.60N 90.91W
06/17/2017  E2.00 INCH       CEDAR              IA   TRAINED SPOTTER

            RAINFALL OVERNIGHT CAUSED WATER TO SEEP INTO THE BASEMENT

0659 AM     HEAVY RAIN       CASCADE                 42.30N 91.01W
06/17/2017  M1.30 INCH       DUBUQUE            IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MONTICELLO              42.24N 91.19W
06/17/2017  M2.23 INCH       JONES              IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ILLINOIS CITY           41.40N 90.90W
06/17/2017  M1.10 INCH       ROCK ISLAND        IL   CO-OP OBSERVER

0745 AM     HEAVY RAIN       WILLIAMSBURG            41.67N 92.01W
06/17/2017  M2.30 INCH       IOWA               IA   CO-OP OBSERVER

0745 AM     HEAVY RAIN       3 S LADORA              41.71N 92.19W
06/17/2017  M1.68 INCH       IOWA               IA   TRAINED SPOTTER

0800 AM     HEAVY RAIN       1 SW NORTH LIBERTY      41.73N 91.62W
06/17/2017  M1.10 INCH       JOHNSON            IA   TRAINED SPOTTER

0815 AM     HEAVY RAIN       IOWA CITY               41.66N 91.54W
06/17/2017  M2.17 INCH       JOHNSON            IA   ASOS

0815 AM     HEAVY RAIN       6 SE IOWA CITY          41.60N 91.45W
06/17/2017  M1.70 INCH       JOHNSON            IA   TRAINED SPOTTER

            STORM TOTAL

&&

TES
Special weather statement, Jun 17, 3:44 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
344 PM CDT Sat Jun 17 2017

IAZ063>068-076>078-ILZ009-015>017-024-172300-
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Louisa-Whiteside-Rock Island-Henry IL-Bureau-Mercer-
Including the cities of Marengo, Iowa City, Tipton, Clinton,
Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello,
Sterling, Moline, Rock Island, Geneseo, Princeton, and Aledo
344 PM CDT Sat Jun 17 2017

Funnel clouds are possible late this afternoon associated with a
line of clouds and showers developing along the cold front as it
moves southward through the area. These funnels will be short
lived and likely will not touch down. Any funnels that would reach
the ground will be weak and brief.

Brooks
Special weather statement, Jun 17, 3:56 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
356 PM CDT SAT JUN 17 2017

ILC195-172115-
Whiteside-
356 PM CDT SAT JUN 17 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITESIDE COUNTY
UNTIL 415 PM CDT...

At 355 PM CDT, a strong thunderstorm was located north of Sterling,
moving east at 25 mph.

Winds up to 35 mph are possible with this storm.

This storm will remain over mainly rural areas of northeastern
Whiteside County.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4182 8975 4185 8975 4188 8963 4182 8963
TIME...MOT...LOC 2055Z 260DEG 22KT 4184 8969

08
Special weather statement, Jun 17, 4:44 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
444 PM CDT SAT JUN 17 2017

IAC031-103-139-183-172215-
Cedar-Johnson-Washington-Muscatine-
444 PM CDT SAT JUN 17 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CEDAR...SOUTHERN
JOHNSON...NORTHEASTERN WASHINGTON AND NORTHWESTERN MUSCATINE COUNTIES
UNTIL 515 PM CDT...

At 443 PM CDT, a strong thunderstorm was located near Riverside, or 8
miles southwest of Iowa City, moving east at 30 mph.

Winds in excess of 30 mph and pea to half inch hail are possible
with this storm.

Locations impacted include...
Iowa City, West Branch, West Liberty, Wilton, Kalona, Lone Tree,
University Heights, Riverside, Hills, Bennett, Nichols, Atalissa,
Rochester, Muscatine County Fairgrounds, Johnson County Fairgrounds,
Moscow, Saulsbury Bridge Campground, Springdale, Iowa City Municipal
Airport and Hills Access.

This includes Interstate 80 in Iowa between mile markers 249 and 274.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4143 9169 4161 9173 4179 9098 4148 9094
TIME...MOT...LOC 2143Z 261DEG 38KT 4154 9160

12
Local storm report, Jun 17, 5:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND GST     1 S LONE TREE           41.48N 91.43W
06/17/2017  E50 MPH          JOHNSON            IA   TRAINED SPOTTER

&&

BROOKS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:20 PM CDTSpecial Weather StatementDVNBenton25 min
Jun 16, 10:38 PM CDTSpecial Weather StatementDVNDelaware52 min
Jun 16, 10:53 PM CDTSpecial Weather StatementDVNBuchanan, Delaware37 min
Jun 16, 11:06 PM CDTSpecial Weather StatementDVNBenton, Linn24 min
Jun 16, 11:23 PM CDTSevere Thunderstorm WarningDVNBenton, Linn45 min
Jun 17, 2:00 AM CDTSpecial Weather StatementDVNCedar, Muscatine, Scott60 min
Jun 17, 3:06 AM CDTSpecial Weather StatementDVNClinton, Scott54 min
Jun 17, 4:44 PM CDTSpecial Weather StatementDVNMuscatine31 min
Jun 17, 5:11 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Muscatine, Scott, Washington49 min
Jun 17, 6:05 PM CDTSevere Thunderstorm WarningDVNScott40 min
Jun 17, 6:33 PM CDTSevere Thunderstorm WarningDVNKeokuk, Washington42 min
Jun 17, 3:56 PM CDTSpecial Weather StatementDVNWhiteside19 min
Jun 17, 5:57 PM CDTSpecial Weather StatementDVNStephenson33 min
Jun 17, 6:25 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside35 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.